Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 129, NWS Memphis, TN

September 25, 2019Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Sep 25, 2019, 4:41 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2019, 4:41 PM CDT (21:41 UTC)
Expired
Sep 25, 2019, 5:30 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craighead County, AR, Greene County, AR

The radar

The Memphis radar (KNQA), 96 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:11 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 25, 3:11 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
311 PM CDT Wed Sep 25 2019

.DISCUSSION...

Currently...Warm front has lifted well NE of the area and the dry
airmass that was in place has been replaced by more summer like
humidity. An upper level disturbance moving through the Mid-South
has resulted in scattered to numerous showers and thunderstorms
mainly north of I-40 today. Temps attm range from the 70s, where
it is raining, to the mid 90s across parts of North MS where the
upper ridge has more influence and the sun is shining.

Tonight through Thursday...Additional convection is developing
across north central AR in an area of higher instability. This
development is in response to another upper level disturbance
moving across southern MO. This activity will move into areas
north of I-40 later this afternoon into the early evening and then
probably dissipate as the instability diminishes. Later tonight
the main mid level trough pushing through the Great Lakes/Ohio
Valley will send a cold front toward the Mid-South. Expect
additional showers and thunderstorms to develop along and ahead of
the front mainly north of I-40. Activity will linger into
Thursday morning but then begin to diminish as the mid level
trough exits and the cold front weakens over the area. Thursday
afternoon should be mostly dry with temps in the lower 80s north
to lower 90s south.

Thursday night through Wednesday...500 mb upper ridge will
rebuild over the area and strengthen to 594 DM by Sunday. Expect
rain free weather and lots of sunshine. Temps will climb back into
the lower 90s Friday and Saturday with mid 90s at some places
from Sunday through the middle of next week. Models have been
suggesting a frontal passage by the end of next week but the 12z
ECMWF is a little concerning. It has the upper ridge holding tough
with the very warm weather continuing through the end of the work
week at least.

SJM

&&

.AVIATION...

18Z TAFs

Showers and a few occasional embedded thunderstorms moving through
E AR and W TN as of 18Z. Left out TS mention in TAFs due to
limited instability and low confidence of occurrence for this
afternoon at sites. Short term trends suggest there may a be a
break this evening before additional showers and perhaps a
thunderstorm or two moves into the area late tonight into Thursday
morning. VFR conditions expected to prevail through much of the
period with a potential for MVFR conditions Thursday morning.
Confidence isn't particularly high for the lower clouds and have
only mentioned a SCT lower deck for now. W winds will become light
this evening then gradually veer NW/N after passage of a cold
front later tonight into Thursday morning.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Sep 25, 8:22 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
822 AM CDT Wed Sep 25 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261530-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
822 AM CDT Wed Sep 25 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong storms with gusty winds are possible today mainly
across eastern Arkansas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 5:21 PM CDTSpecial Weather StatementMEGCraighead, Poinsett39 min
Sep 25, 5:51 PM CDTSpecial Weather StatementMEGCraighead, Poinsett39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.